Vitamin A 및 Cortisone Acetate가 Thioacetamide 투여로 초래된 백서간 괴사에 미치는 영향
Thioacetamide has been known as a chemical drug which causes hepatic cell necrosis within 24 hours of treatment in animals. Gupta (1956) studied the histological effects of the administration of thioacetamide to rats. Thioacetamide brought about early loss of cytoplasmic basophilia and vacuolar change of hepatic cells which proceeded to central necrosis of hepatic lobules. The pathogenesis by which thioacetamide induces cellular death is still not understood.
Alteration of cell membrane permeability allowing progressive accumulation of calcium in the cell was proposed (Gallagher et al., 1956), but Rees et al. (1961) believed the intracellular accumulation of calcium probably was an artifact introduced during cell fractionation. Decreased hepatic RNA synthesis due to
thioacetamide was described by Smuckler and Barker (1964). Ashworth et al. (1965) emphasized an early effect of thioacetamide upon distension of rough endoplasmic reticulum (RER) with detachment of ribosomes and loss of free ribosomes by electron microscopic studies.
At least one of the injurious effects of thioacetamide, therefore, seemed to be an interference with the synthesis of protein. The primary role of lysosomal alterations in producing hepatic cell necrosis is still controversial. Although lysosomal changes associated with tissue injury have been abundantly reported (Slatter, 1966), it is not clear whether this alteration is a primary factor leading to cell death (de Duve and Beaufay, 1959), or whether it is a secondary phenomenon reflecting autophagia in an altered cell (Hruban et al., 1963), The possibility of a lysosomal lesion as an aggravating factor in a preexisting injury has been suggested as an explanation for occasional massive hepatic necrosis in diseases produced by agents which usually induced less severe damage (Popper, 1967).
The present experiment was undertaken in an attempt to study the pathogenesis of thioacetamide induced hepatic cell necrosis and lysosomal alterations in it. Studies of acute hepatic cell necrosis produced by this agent was performed by histologic, histochemical, and electron microscopic methods. Concurrently, an assay of soluble acid phosphatase in hepatic homogenate and serum acid phosphatase was carried out. In addition, the effects of cortisone acetate and vitamin A administration on thioacetamide induced hepatic cell necrosis was analysed.
Materialb and Methods
Female albino rate weighing around 200gm were used for the experiment and divided into six groups and treated as follows:
Group I : Normal control
Group Ⅱ : Cortisone acetate treated
Group Ⅲ : Vitamin A treated
Group Ⅳ : Thioacetamide only treated
Group Ⅴ : Cortisone acetate and thioacetamide treated
Group Ⅵ : Vitamin A and thioacetamide treated
Cortisone acetate was administered intramuscularly in a dose of 0.5mg and vitamin A in a dose of 50,000 I.U. per 100gm of body weight daily. Thioacetamide was injected intramuscularly in a dose of 10mg per 100gm of body weight daily. In groups Ⅴ and Ⅵ, animals were pretteated with cortisone acetate and vitamin A respectively for 3 days prior to combining treatment with thioacetamide. Control and experimental animals were sacrificed serially after the treatment in periods ranging from 60 minutes to 10 days.
The soluble acid phosphatase in hepatic homogenate and serum acid phoaphatase value were determined at the animals killed by the method of Bessey et al. (1946). Two grams of liver were homogenized in 18.Oml of 0.25M sucrose at 0℃, using a glass homogenizer, and centrifuged at 0℃ for 60 minutes at 100,000g in a Beckman refrigerate ultracentrifuge.
The supernate constituted the soluble fraction. Acid phosphatase activity was determined in
1. 0ml of supernate, using p-nitrophenyl phosphate as substrate. Released phosphorus was estimated according to Bessey et al. (1946).
Serum acid phosphatase was also determined using p-nitrophenyl phosphate as substrate.
OveraⅡ histologic alterations were observed by routine hematoxylin-eosin staining technique.
In addition, liver sections were stained with methyl green-pyronin staining for RNA, PAS staining for glycogen, oil red 0 staining for lipid and Gomori's reticulum staining for reticulum demonstration were applied. For electron microscopic examinations, the liver tissue was cut in fiber 1mm**3 in size and fixed in 1% osmium tetraoxide in phosphate buffer pH 7.4, and embedded in Epon 812. The sections were cut with glass knife in 400 to 500 A thickness and stained with uranyl acetate and lead hydroxide. Observation was made with Hitachi HU-11E model electron microscope.
Results and Summary
The pathogenesis of thioacetamide induced hepatic cell necrosis and lysosomal alterations in it were studied, In addition, the effects of cortisone acetate and vitamin A administration on thioacetamide induced hepatic necrosis were observed.
The results are summarized as follows:
1. Increase of lysoaomal number and size, soluble acid phosphatase in hepatic homogenate and serum acid phosphatase were induced with vitamin A treatment, while hepatic cell necrosis did not develop.
2. In thioacetamide treated group, necrosis was not observed until 12 hours, becoming progressively more marked in the periods of 12 to 18 hours and increasing to maximum at 24 hours.
3. In thioacetamide treated group, at 3 to 6 hours when the necrosis was not detected, the RNA was markedly reduced in amount through methyl green-pyronin stain and prominent distension of RER with detachment of ribosomes and loss of free ribosomes were observed by electron microscopic examination. The lysosomal and
mitochondrial alterations were not demonstrated until 18 hours when the necrosis became pronounced.
4. In animals pretreated with vitamin A known as lysosomal labilizer both in vivo and vitro prior to thioacetamide (group Ⅵ), as compared with thioacetamide only treated group, the degree of necrosis was more accentuated and duration was more
prolonged, but the onset of detectable necrosis was unchanged.
The thioacetamide induced hepatic necrosis was not prevented by cortisone acetate which has been known as lysoaomal stabilizer.
In summary, the thioacetamide induced hepatic necrosis was directly related to inhibition of protein synthesis rather than lysosomal injury and the lysosomal changes associated with thioacetamide induced hepatic necrosis seem to be a secondary phenomenon. The possibility of lysosomal damage as an aggravating factor in hepatic necrosis has been suggested.